MS Views and News Be empowered with MS views and news. To receive The MS BEACON e-Newsletter, CLICK HERE - -

Visit our MS learning channel on YouTube, which provides hundreds of MS educational videos presented by MS Experts from across the USA. Archived here: www.youtube.com/msviewsandnews -- Also please visit our Social media platforms: Facebook, Twitter, and Instagram . Each providing important information for the MS community. Furthermore, scroll down the left side of this blog to learn from the resources and links.

Disclaimer: 'MS Views and News' DOES NOT endorse any products or services found on this blog. It is up to you to seek advice from your healthcare provider. The intent of this blog is to provide information on various medical conditions, medications, treatments, for your personal knowledge and to keep you informed of current health-related issues. It is not a substitute for the advice of your physician. Should you or your family members have any specific medical problem, seek medical care promptly.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


Friday, March 12, 2010

The Tysabri® "RESTORE" Study -- an Interruption study of medication usage

FOR THOSE in FLORIDA, this study is taking place at Neurological Associates Research. - See information found below on How to contact this research center if interested in the study:

"Restore" Clinical Research Study - Criteria and study information found below

This is an Institutional Review Board (IRB) approved, (1) year study - Looking at a potential (6) months interruption of Tysabri


Criteria that you must meet:
  • You must Currently be on Tysabri
  • You must have been on Tysabri for at least 12 consecutive months
  • You must be between 18 and 60 years of age
  • You must be clinically stable (no relapses) for the past 12 months
  • You must not be pregnant, nursing, or planning on becoming pregnant in the next year

This study is expecting to enroll 200 people.

There are 2 parts to the study.

The first 6 months, people are randomly divided into 3 groups:

Group 1 (50 people) continue on Tysabri

Group 2 (50 people) go on placebo

Group 3 (100 people) go on either Avonex, Copaxone, or Solumedrol. If you are in this group, you may choose which of those 3 you will go on.

After the first 6 months, everyone goes back on Tysabri for the remaining 6 months.

If someone has a relapse in the first 6 months, they have the option of going directly back on Tysabri for 6 more months.

There are 11 visits. The first 6 months the visits are monthly. The second 6 months the visits are every 3 months. MRIs and lab work are done at every visit.


Patients will receive ALL study medication (regardless of which group you are in), MRIs, lab work, exams and study-related assessments at no charge for (1) year.


FOR THOSE in FLORIDA, contact : Neurological Associates Research if interested in being a study patient
572 East McNab Road - Suite 202 - Pompano Beach, Fl. 33060 - Brian Steingo, MD - Call : Cara at (954) 738-1686


IN Stuart's own words, "I believe the purpose of this study is to see if stopping the use of Tysabri an d then the re-start is to determine if for example - if a patient has had 24 infusions and then is taken off Tysabri for 6 months, when they re-begin using Tysabri, are they re-beginning with infusion #25 or is their system re-booted causing them to now begin again with infusion #1.
A study much needed for determining long term usage of the medication".


~~~~~~~~~~~~~~~~~~~~~~~

11 comments:

Anonymous said...

I agree, this study is much needesd.

Anonymous said...

Yes, this study is much needed.

I was on Tysabri from Aug 07 to Dec 09. My neuro then strongly suggested a drug holiday. I was on Copaxone Jan 09 to Sept 09.

Immediately after ceasing the Tysabri I began to feel worse. Kinda like I had the flu. Just blah. Tysabri always gave me energy.

I have been waiting for the "energy" to return since I re-started the Tysabri. No such luck.
I realize I lost a lot of ground while on the Copaxone. Not one big thing but lots of little things that add up to something big.

Just had my MRI. Dr appointment at end of month will tell the tale.

sandmstan said...

This is great but I am woried about the short term use. I once read that if you stop Tysabri and go back in it there are harsh effects. Well when you have an ehasurbation and go on steroids you have to wait 90 days minimum to go back on Tysabri. That's the test that needs to be done. quickly. I don;t care that this won't be anonomys. Please anyome that knows anything about this type of study send me an email at sandmstan@fmail.com. Thanks

sandmstan said...

The test that we need is the short term use. When you have an exhasurbation you need to go on steroids. Then you can't gp on Tysabri for 90 days. And U read somewhere that the are extreme effects if you go off of Tysabri & then go back on. That could happen several times a year. If anyone knoes of that test or how I can start it please email me at sandmstan@gmail.com. Thanks

Anonymous said...

Out of funds to pay for it I stopped taking Tysabri in Feb and now March without taking my infusion. I was on Tysabri for well over 2 years.

I have been feeling "flu-ish" for several days & maybe weeks if you hear my wife say. Is it because i dropped taking Tysabri?

heather smith said...

I hope nobody that wants to continue tysabri develops antibodies. I had 2 infusions as soon as it first came out and IMPROVED. Then it was taken off the market and after I fought and fought and actually testified to the FDA to bring it back...couldnt take it when it returned. I ended up in the ER.

Stuart said...

THE GOOD NEWS is - IS that in a few weeks many doctors offices will be able to test for the JC virus

Stuart said...

For anybody asking questions about flu-like symptoms while using or not using Tysabri - CONTACT your neurologist immediately so that he or she knows what is happening to you and/or can advise you properly.

Cyndee said...

I have been on Tysabri for almost 3 years, and I would NEVER go off of it! It does so much for me and I wish it would last longer in my system. It seems like the "good" side effects only last 10-12 days now.

Anonymous said...

I've been on Tysabri since it was first offered (except for the time it was off the market) and I've had very very good results. Ran out of funds last Sept. 2009 and didn't go back on Tysabri until Jan, 2010. (missing 4 months of infusions) Dec. of 2009 I had a serious exaserbation - with MRI changes and severe symptoms. In Jan, a couple of weeks after my tysabri infusion I began to feel much better. Energy returned - symptoms eased up, etc.
Thought I'd share the experience.

Lauren said...

The purpose of this study is threefold:

The main purpose of this study is to find out the following, when participants stop taking natalizumab [Tysabri] for 24 weeks:

* how quickly the effects that natalizumab has on the immune system disappear,
* when MS symptoms return, and
* if other drugs for MS may help control MS symptoms during the natalizumab-interruption period.

This study will also explore how quickly the effects of natalizumab return after resuming natalizumab dosing.

See: http://www.clinicaltrials.gov/ct2/show/NCT01071083

You also have to remember that the Tysabri label indicates at the bottom of page 6 & the top of page 7 the risk for developing antibodies to Tysabri [as well as hypersensitivity reactions] if the patient stops and starts Tysabri:

"Experience with monoclonal antibodies, including TYSABRI, suggests that patients who
receive therapeutic monoclonal antibodies after an extended period without treatment may be at
higher risk of hypersensitivity reactions than patients who received regularly scheduled
treatment. Given that patients with persistent antibodies to TYSABRI experience reduced efficacy, and that hypersensitivity reactions are more common in such patients, consideration should be given to testing for the presence of antibodies in patients who wish to recommence therapy following a dose interruption.

Following a period of dose interruption, patients testing negative for antibodies prior to re-dosing have a risk of antibody development with re-treatment that is similar to TYSABRI naïve patients.

Tysabri label:

http://tinyurl.com/y9tvyas

I just completed my 45th Tysabri infusion last Tuesday, and having been on this medication for more than three years, I have not had one single relapse during that time.

Lauren